MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS

BECTON DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Model Number 442839
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device lot #: unknown.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: a failure of discrepant results was reported on a viper lt instrument (p/n 442839, s/n (b)(6) ).The customer reported that there was a discrepancy in the patient results between their viper lt and a separate platform.Bd field service recommended the customer perform environmental sampling to determine if there was a contamination issue.The testing showed no contamination, and the customer was unable to replicate the discrepant results.This is an unconfirmed failure of a bd product.Bd quality did not receive any returned materials for review.Review of device history record for (b)(6) is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release from manufacturing due to service repairs/pms.Service history for (b)(6) was reviewed and revealed no previous complaints related to false positive failures.The root cause is unknown, since the reported issue could not be replicated by the user or bd field service.
 
Event or Problem Description
It was reported that while using bd viper¿ lt system there was a false positive of one patient sample.There was no patient impact reported.The following information was provided by the initial reporter: "there have been several instances of discrepant positive results on the viper lt.The result was positive for ct on the viper lt but negative on the cepheid geneexpert.".

Brand Name
BD VIPER¿ LT SYSTEM
Common Device Name
INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17317056
Report Number1119779-2023-00772
Device Sequence Number19848079
Product Code OOI
UDI-Device Identifier00382904428396
UDI-Public00382904428396
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442839
Device Catalogue Number442839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer08/11/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown